MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be used to treat a 5cm anatomic stricture in the duodenum caused by gastric and duodenum cancer during a gastroscopy with introduction of duodenal stent procedure performed on (b)(6) 2025.During the procedure, the stent broke into two parts.The broken stent remains implanted, and another stent was placed through it.Reportedly, the physician did not remove the stent due to bleeding and the anatomic stricture caused by the tumor.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Additional Manufacturer Narrative
Block b1 (adverse event/product problem), b2 (outcomes attrib to adv event), h1 (type of reportable event) and h6 (patient codes and impact codes) have been corrected.Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code f2301 captures the event of an additional stent required that was placed through the broken stent.Block h11: investigation summary: based on the available information, boston scientific could not confirm the reported event of stent break.The device was not returned as it remains implanted; therefore, a technical analysis could not be performed.Without proper evaluation of the device, it is unknown if the reported event was due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device history records review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the complaint device was not returned for evaluation as it remains implanted; therefore, a technical analysis could not be performed.The documentation provided includes pictures where it can be observed the device in the patient's anatomy.However, this is not enough evidence to confirm the reported events.Labeling review: a labeling review was performed and, from the information available, there is no information that the device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, hemorrhage, minor is noted within the ifu as a potential adverse event associated with the use of the device.Risk review: a risk review was completed and confirmed that the reported event of stent break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the available information, there is not enough evidence to confirm the reported event.Due to the lack of evidence and without proper evaluation of the complaint device, cause not established is selected as the most probable root cause.
 
Event or Problem Description

Brand Name
WALLFLEX? DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21775149
Report Number3005099803-2025-01346
Device Sequence Number10161967
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public(01)08714729456490(17)260620(10)34281087
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model NumberM00565020
Device Catalogue NumberM00565020
Device Lot Number0034281087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/21/2026
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight50 KG